Alert archive / Georgia / Severe Thunderstorm Warnings in 2024

Severe Thunderstorm Warning 43, NWS Atlanta, GA

March 15, 2024Crisp County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Mar 15, 2024, 6:50 PM EDT for Crisp County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 15, 2024, 6:50 PM EDT (22:50 UTC)
Expired
Mar 15, 2024, 7:15 PM EDT
In force
25 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Crisp County, GA

The radar

The Robins AFB radar (KJGX), 102 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 66 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2024-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
66 J/kg
Mixed-layer CIN
-187 J/kg
Mixed-layer LCL
917 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
178 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

732 
WUUS52 KFFC 152250
SVRFFC
GAC081-152315-
/O.NEW.KFFC.SV.W.0043.240315T2250Z-240315T2315Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
650 PM EDT Fri Mar 15 2024

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Crisp County in central Georgia...

* Until 715 PM EDT.

* At 650 PM EDT, a severe thunderstorm was located over Warwick, or
  13 miles southwest of Cordele, moving east at 45 mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Cordele, Arabi, East Crisp, Fort Early, Raines, Wenona, and Hatley.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3185 8394 3186 8393 3188 8393
      3195 8392 3202 8361 3181 8361 3180 8380
TIME...MOT...LOC 2250Z 260DEG 39KT 3184 8396 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
263 
WWUS52 KFFC 152309
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
709 PM EDT Fri Mar 15 2024

GAC081-152319-
/O.EXP.KFFC.SV.W.0043.000000T0000Z-240315T2315Z/
Crisp GA-
709 PM EDT Fri Mar 15 2024

...THE SEVERE THUNDERSTORM WARNING FOR CRISP COUNTY WILL EXPIRE AT
715 PM EDT...

The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However, small
hail is still possible with this thunderstorm.

&&

LAT...LON 3181 8382 3181 8383 3183 8384 3182 8385
      3184 8386 3185 8394 3186 8393 3188 8393
      3195 8392 3202 8361 3181 8361 3180 8380
TIME...MOT...LOC 2309Z 260DEG 39KT 3187 8374 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 15, 2:20 PM EDT, 4 hours 30 minutes earlier.

Area forecast discussion, Mar 15, 2:20 PM EDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
220 PM EDT Fri Mar 15 2024

...Afternoon Area Forecast Discussion...

.SHORT TERM...
(This afternoon through Saturday)
Issued at 210 PM EDT Fri Mar 15 2024

Frontal boundary currently stretches from the Mid Atlantic States
back through central TN and northern MS. A pre-frontal trough is
across central portions of GA. The pre-frontal trough is associated
with a broken line of showers and thunderstorms that continues to
move south. There is some light rain back behind the the initial
line, but precipitation will continue to taper off from north to
south across the CWA this evening. The high res models had a decent
handle on the evolution of the line this morning, but may be
struggling a bit with the current situation. Do think a stronger
line of storms will move through the southern quarter of the CWA
this afternoon, where more breaks in the clouds have occurred.
Strong thunderstorms are likely, but an isolated severe
thunderstorm cannot be ruled out. The primary hazards would be
gusty winds, frequent lightning and small hail. Locally heavy
rainfall is also possible.

The actual frontal boundary will move south across the CWA tonight,
and likely stall somewhere across the FL panhandle by early
Saturday. Dry conditions are anticipated through Saturday night.

NListemaa

&&

.LONG TERM...
(Sunday morning through next Thursday)
Issued at 210 PM EDT Fri Mar 15 2024

-Two periods of rain are forecast throughout the long term (at both
the beginning and end of the period).

-Colder and drier conditions will kick off the work week next week.

-Fire weather conditions will need to be monitored early next week.

Rain chances will be starting to ramp up at the start of the long
term period (Sunday) as south-southwesterly flow aloft ushers
another mid-level disturbance across the Southeast. At this time,
the highest rain chances largely remain confined to areas south of I-
20. A deep upper trough will dive southward from the Great Lakes
Region late on Sunday thus ending rain chances across the area going
into Monday. With the base of the trough situated just to the north
of the forecast area on Monday, temperatures Monday night will
quickly fall under clear skies. Overnight lows Monday will be at or
just below freezing areawide. Conditions will remain dry with a
gradually warming trend through at least mid-week as a result of
northwest flow aloft and surface high pressure. With a much drier
continental airmass moving back into the region, fire weather
conditions will need to be monitored on Monday as RH values may
approach critical thresholds.

07

&&

.AVIATION...
(18Z TAFS)
Issued at 126 PM EDT Fri Mar 15 2024

The main line of shra/tsra has moved through the metro area. Light
rain will be possible for the next couple of hours, but should
taper off shortly before 00Z. Models move in some MVFR cigs
overnight with some patchy fog. Do think there could be some sct
IFR, but not confident enough to go bkn for now. Gradual clearing
tomorrow with sct cu. Winds remain on the west side.

//ATL Confidence...18Z Update...
Med confidence all elements.

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          58  76  51  68 /  30   0   0  40
Atlanta         58  72  53  66 /  30   0  10  50
Blairsville     53  69  45  63 /  30   0  10  20
Cartersville    56  71  48  66 /  30   0  10  30
Columbus        62  79  57  71 /  60   0  10  70
Gainesville     57  74  51  67 /  30   0  10  30
Macon           61  79  57  71 /  60   0   0  60
Rome            54  73  47  65 /  30   0  10  30
Peachtree City  59  74  52  67 /  30   0  10  60
Vidalia         64  81  60  78 /  70   0   0  50

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...NListemaa
LONG TERM....07
AVIATION...NListemaa
Hazardous weather outlook, Mar 15, 5:33 PM EDT, 1 hour 17 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
533 PM EDT Fri Mar 15 2024

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-162145-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
533 PM EDT Fri Mar 15 2024

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...Tonight...

Showers and thunderstorms will continue across mainly central
Georgia during the early evening. A few storms could become
strong or severe. The strongest storms could produce large hail,
gusty winds, and frequent lightning. Storms should diminish or
clear the area after sunset this evening.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Another round of showers and isolated thunderstorms are expected
across north and central GA on Sunday. Severe weather is not
anticipated with this system at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested but spotters are encouraged
to submit reports of severe weather through the web by going to
weather.gov/atlanta. Please relay any information about observed
severe weather to the NWS.

In the hours before

Special weather statement, Mar 15, 3:20 PM EDT, 3 hours 30 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
320 PM EDT Fri Mar 15 2024

GAZ090>092-102-103-151945-
Schley GA-Chattahoochee GA-Stewart GA-Marion GA-Webster GA-
320 PM EDT Fri Mar 15 2024

...A strong thunderstorm will impact portions of southern Marion,
southeastern Chattahoochee, northeastern Stewart, northwestern
Webster and southwestern Schley Counties through 345 PM EDT...

At 319 PM EDT, a strong thunderstorm was near Cusseta, moving east at
45 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Buena Vista, Cusseta, Seminole, Church Hill, Brooklyn,
Jamestown/South Fort Moore, Renfroe, Draneville, Manta, and Zellobee.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3220 8488 3231 8484 3231 8451 3221 8437
      3213 8454
TIME...MOT...LOC 1919Z 277DEG 37KT 3226 8479

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Special weather statement, Mar 15, 3:46 PM EDT, 3 hours 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
346 PM EDT Fri Mar 15 2024

GAZ097-098-111-112-152015-
Wheeler GA-Treutlen GA-Montgomery GA-Laurens GA-
346 PM EDT Fri Mar 15 2024

...A strong thunderstorm will impact portions of east central
Laurens, Treutlen, north central Wheeler and northern Montgomery
Counties through 415 PM EDT...

At 345 PM EDT, a strong thunderstorm was over Lowery, or 12 miles
west of Soperton, moving east at 40 mph.

HAZARD...40 to 50 mph wind, nickel sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Soperton, Higgston, Tarrytown, Lothair, Orland, Rockledge, Orianna,
Barnhill, Minter, Kibbee, Lowery, Blackville, Zaidee, and Gillis
Springs.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3219 8246 3232 8288 3243 8287 3252 8279
      3245 8240 3244 8239
TIME...MOT...LOC 1945Z 280DEG 33KT 3238 8280

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 15, 3:58 PM EDT, 2 hours 52 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
358 PM EDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0337 PM     Hail             2 NNW Draneville        32.24N 84.51W
03/15/2024  E1.75 inch       Marion             GA   Public

            Local business reports golf ball sized hail
            near Mill Pond Rd and GA41.

&&
Special weather statement, Mar 15, 4:12 PM EDT, 2 hours 38 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
412 PM EDT Fri Mar 15 2024

GAZ091-102-103-152045-
Stewart GA-Marion GA-Webster GA-
412 PM EDT Fri Mar 15 2024

...A strong thunderstorm will impact portions of southern Marion,
northeastern Stewart and central Webster Counties through 445 PM
EDT...

At 412 PM EDT, a strong thunderstorm was over Charles, or near
Lumpkin, moving east at 45 mph.

HAZARD...40 to 50 mph wind, up to penny sized hail and frequent
         cloud to ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3204 8486 3219 8487 3226 8446 3218 8443
      3204 8443 3204 8444 3202 8444
TIME...MOT...LOC 2012Z 264DEG 38KT 3214 8480

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
Local storm report, Mar 15, 4:49 PM EDT, 2 hours 1 minute before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
449 PM EDT Fri Mar 15 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0437 PM     Hail             Byromville              32.20N 83.91W
03/15/2024  E1.00 inch       Dooly              GA   Public

            Local business report half inch to quarter
            sized hail in downtown Byromville near
            Youngblood Ave and Main St.

&&
Special weather statement, Mar 15, 6:30 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
630 PM EDT Fri Mar 15 2024

GAZ110>113-152300-
Toombs GA-Wheeler GA-Telfair GA-Montgomery GA-
630 PM EDT Fri Mar 15 2024

...A strong thunderstorm will impact portions of southwestern Toombs,
east central Telfair, southeastern Wheeler and southwestern
Montgomery Counties through 700 PM EDT...

At 630 PM EDT, a strong thunderstorm was near Jordan, or 8 miles
north of Hazlehurst, moving east at 40 mph.

HAZARD...40 to 50 mph wind, pea sized hail and frequent cloud to
         ground lightning.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects.

Locations impacted include...
Lumber City, Uvalda, English Eddy, Charlotteville, McNatt Falls, and
Grays Landing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning.

&&

LAT...LON 3199 8274 3205 8264 3200 8228 3193 8230
      3195 8231 3194 8231 3194 8238 3196 8238
      3195 8240 3197 8248 3196 8250 3195 8248
      3195 8249 3196 8252 3196 8255 3192 8263
      3192 8268 3190 8269 3187 8275
TIME...MOT...LOC 2230Z 283DEG 33KT 3198 8265

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 14, 10:55 PM EDTRiver Flood WarningFFCMontgomery, Telfair, Wheeler5 days
Mar 15, 2:46 AM EDTSpecial Weather StatementFFCDade29 min
Mar 15, 7:31 AM EDTSpecial Weather StatementFFCDade, Walker29 min
Mar 15, 8:27 AM EDTSevere Thunderstorm WarningFFCChattooga, Floyd48 min
Mar 15, 8:55 AM EDTSpecial Weather StatementFFCFloyd35 min
Mar 15, 9:12 AM EDTSevere Thunderstorm WarningFFCCarroll, Floyd, Haralson, Polk48 min
Mar 15, 9:30 AM EDTSevere Thunderstorm WarningFFCBartow, Floyd45 min
Mar 15, 9:39 AM EDTSpecial Weather StatementFFCCarroll, Paulding36 min
Mar 15, 9:56 AM EDTSpecial Weather StatementFFCCherokee34 min
Mar 15, 10:10 AM EDTSpecial Weather StatementFFCCobb, Paulding35 min
Mar 15, 10:44 AM EDTSpecial Weather StatementFFCGwinnett31 min
Mar 15, 12:34 PM EDTSpecial Weather StatementFFCMuscogee26 min
Mar 15, 2:48 PM EDTSpecial Weather StatementFFCChattahoochee, Muscogee27 min
Mar 15, 3:13 PM EDTSpecial Weather StatementFFCLaurens32 min
Mar 15, 3:20 PM EDTSpecial Weather StatementFFCMarion25 min
Mar 15, 3:27 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Marion, Schley, Stewart, Webster33 min
Mar 15, 3:46 PM EDTSpecial Weather StatementFFCTreutlen29 min
Mar 15, 3:53 PM EDTSevere Thunderstorm WarningFFCMacon, Marion, Schley37 min
Mar 15, 4:12 PM EDTSpecial Weather StatementFFCStewart, Webster33 min
Mar 15, 4:31 PM EDTSevere Thunderstorm WarningFFCDooly, Houston, Macon, Sumter29 min
Mar 15, 4:58 PM EDTSevere Thunderstorm WarningFFCCrisp, Dodge, Dooly, Pulaski, Wilcox47 min
Mar 15, 5:43 PM EDTSevere Thunderstorm WarningFFCDodge, Telfair, Wheeler47 min
Mar 15, 6:30 PM EDTSpecial Weather StatementFFCJeff Davis30 min
Mar 15, 7:10 PM EDTSpecial Weather StatementFFCWilcox35 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2024Every severe thunderstorm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.